You are not currently logged in.
Access JSTOR through your library or other institution:
Chaotic Orderings of the Rationals and Reals
Hayri Ardal, Tom Brown and Veselin Jungić
The American Mathematical Monthly
Vol. 118, No. 10 (December 2011), pp. 921-925
Published by: Mathematical Association of America
Stable URL: http://www.jstor.org/stable/10.4169/amer.math.monthly.118.10.921
Page Count: 5
Preview not available
Abstract In this note we prove that there is a linear ordering of the set of real numbers for which there is no monotonic 3-term arithmetic progression. This answers the question (asked by Erdős and Graham) of whether or not every linear ordering of the reals must have a monotonic k-term arithmetic progression for every k.
Copyright the Mathematical Association of America 2011